Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 20, NWS Salt Lake City, UT

September 30, 2009

NWS Salt Lake City, UT issued this wind advisory at Sep 30, 2009, 2:39 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 2:39 PM MDT (20:39 UTC)
Expired
Sep 30, 2009, 8:00 PM MDT
In force
5 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 302039
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
239 PM MDT WED SEP 30 2009

UTZ001-002-012>014-016-020-010500-
/O.CON.KSLC.FZ.W.0002.091001T0600Z-091001T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
SOUTH CENTRAL UTAH-
239 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY. 

THIS FREEZE WARNING IS FOR THE CACHE VALLEY...THE NORTHERN WASATCH
FRONT...THE SANPETE AND SEVIER VALLEYS...SOUTHWEST UTAH INCLUDING
CEDAR CITY...SOUTH CENTRAL UTAH...CASTLE COUNTRY...AND THE SAN
RAFAEL SWELL.

A COLD FRONT MOVED ACROSS THE STATE WEDNESDAY MORNING. MUCH
COLDER AIR WILL CONTINUE TO MOVE IN BEHIND THE FRONT...ALLOWING
TEMPERATURES TO PLUMMET. AS A RESULT...WIDESPREAD LOW
TEMPERATURES BELOW FREEZING ARE EXPECTED THURSDAY MORNING.

AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE
AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND
EXISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UTZ005-010200-
/O.NEW.KSLC.WI.Y.0020.090930T2039Z-091001T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
239 PM MDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS. 

GUSTY NORTHWEST WINDS WILL CONTINUE TO IMPACT THE GREAT SALT LAKE
DESERT AND MOUNTAINS THIS AFTERNOON AND EVENING. WINDS WILL BE
SUSTAINED NEAR 35 MPH WITH GUSTS UP TO 55 MPH. THIS WILL IMPACT
TRAVEL ON INTERSTATE 80 FROM WENDOVER TO THE TOOELE VALLEY...AS
WELL AS HIGHWAY 30 IN BOX ELDER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 010151
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
751 PM MDT WED SEP 30 2009

UTZ005-010300-
/O.EXP.KSLC.WI.Y.0020.000000T0000Z-091001T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
751 PM MDT WED SEP 30 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE
GREAT SALT LAKE DESERT AND MOUNTAINS. WINDS WILL CONTINUE TO
GRADUALLY DIMINISH THROUGHOUT THE EVENING.

$$

UTZ001-002-012>014-016-020-011200-
/O.CON.KSLC.FZ.W.0002.091001T0600Z-091001T1500Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
SOUTH CENTRAL UTAH-
751 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY. 

THIS FREEZE WARNING IS FOR THE CACHE VALLEY...THE NORTHERN
WASATCH FRONT...THE SANPETE AND SEVIER VALLEYS...SOUTHWEST UTAH
INCLUDING CEDAR CITY...SOUTH CENTRAL UTAH...CASTLE COUNTRY...AND
THE SAN RAFAEL SWELL.

A COLD FRONT MOVED ACROSS THE STATE WEDNESDAY MORNING. MUCH
COLDER AIR WILL CONTINUE TO MOVE IN BEHIND THE FRONT...ALLOWING
TEMPERATURES TO PLUMMET. AS A RESULT...WIDESPREAD LOW
TEMPERATURES BELOW FREEZING ARE EXPECTED THURSDAY MORNING.

AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE
AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND
EXISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 30, 10:53 AM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Sep 30, 10:53 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1053 AM MDT WED SEP 30 2009

.SYNOPSIS...A STRONG COLD PACIFIC STORM WILL CROSS UTAH THROUGH
THURSDAY MORNING. WEAK HIGH PRESSURE WILL BUILD BACK IN LATER THURSDAY
THROUGH FRIDAY. ANOTHER COLD SYSTEM WILL AFFECT THE AREA THIS
WEEKEND.

&&

.DISCUSSION...AN UNSEASONABLY COLD PACIFIC TROUGH CONTINUES TO
SLIDE ACROSS UTAH THIS MORNING...WITH THE ASSOCIATED SURFACE COLD
FRONT ROUGHLY ALONG AN KSGU-KRKS LINE AS OF 16Z. THE BEST MOISTURE
IN THE FORECAST AREA REMAINS THE NORTHERN HALF OF UTAH AND IN
SOUTHWEST WYOMING...WITH A SOLID BAND OF PRECIPITATION CONTINUING
ALONG THE WASATCH FRONT...WASATCH RANGE...AND UINTA COUNTY
WYOMING. SNOW LEVELS THUS FAR HAVE BEEN ABOUT AS EXPECTED...WITH
SNOW REPORTED AS LOW AS ABOUT 6000 FT...AND A RAIN/SNOW MIX REPORTED
AS LOW AS ABOUT 4500 FT AS OF 16Z.

PRECIPITATION WILL BEGIN TO TAPER OFF THIS AFTERNOON AND EVENING
AS THE SYSTEM BEGINS TO PULL AWAY FROM THE AREA. HOWEVER...WITH
WARM LAKE TEMPERATURES AND 500 MB TEMPERATURES AS LOW AS -26
CELSIUS ABOVE NORTHERN UTAH...LAKE EFFECT SHOWERS COULD FORM IN
THE OVERNIGHT HOURS...ALLOWING PRECIPITATION TO CONTINUE INTO THE
MORNING HOURS ALONG THE SOUTHEASTERN SHORES OF THE GREAT SALT
LAKE.

HAVE UPDATED THE FORECAST THIS MORNING TO LOWER MAXIMUM
TEMPERATURES FOR TODAY AND TO MAKE THE AFTERNOON HOURLY
TEMPERATURES STEADY OR FALLING IN MOST AREAS...AS AFTERNOON TEMPS
ARE NOT LIKELY TO RECOVER GREATLY...WITH COLD AIR CONTINUING TO
POUR INTO THE AREA AND CONTINUING OVERCAST SKIES IN THE NORTH.
OTHERWISE...THE CURRENT FORECAST LOOKS GOOD AND NO FURTHER UPDATES
ARE ANTICIPATED FOR THIS MORNING.

&&

.AVIATION...THE COLD UPPER LEVEL TROUGH SQUARELY OVER UTAH THIS
MORNING WILL KEEP A VERY COLD/MOIST AIRMASS ACROSS THE KSLC TERMINAL
TODAY. FREQUENT MVFR CONDITIONS EXPECTED...WITH OCCASIONAL IFR IN
HEAVIER PRECIPITATIONS THROUGH THIS MORNING. CONDITIONS WILL SLOWLY
IMPROVE LATE THIS AFTERNOON/EVENING...THOUGH CEILING WILL GENERALLY
REMAIN BETWEEN 4 AND 6KFT UNTIL AROUND 06Z.

&&

.FIRE WEATHER...THAT STRONG COLD FRONT THAT BLASTED THROUGH UTAH
OVERNIGHT HAS ADVANCED TO NEAR THE COLORADO BORDER AT MID-MORNING.
STRONG WINDS AND FAIRLY LOW HUMIDITY AHEAD OF THE FRONT WILL EXIT
THE SE UTAH FIRE DISTRICTS SHORTLY. HUMIDITIES OVER SE UTAH ARE
CURRENTLY A LITTLE TOO HIGH FOR CRITICAL FIRE CONDITIONS...BUT WITH
THE STRONG WINDS STILL THERE WILL LEAVE THE RED FLAG WARNING UP
UNTIL THE SCHEDULED EXPIRATION AT 1200. COLD/MOIST AIRMASS WILL
REMAIN IN PLACE OVER THE NORTH THROUGH THURSDAY...WITH COOL BUT DRY
CONDITIONS FOR SRN UTAH THROUGH THE END OF THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL NOON THURSDAY FOR UTZ009.

     FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR UTZ001-
     UTZ012-UTZ013-UTZ014-UTZ016-UTZ020.

WY...NONE.

&&

PUBLIC...SCHOENING
FIRE WEATHER...CONGER
AVIATION...CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 30, 4:15 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 AM MDT WED SEP 30 2009

UTZ001>016-019>021-517-518-WYZ021-011015-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
415 AM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA
TODAY AND TONIGHT...RESULTING IN WIDESPREAD PRECIPITATION ACROSS NORTHERN
AND CENTRAL UTAH. SNOW LEVELS WILL FALL TO AROUND 6000 FEET AND
COULD BE LOCALLY LOWER. THIS STORM WILL BRING THE FIRST
SIGNIFICANT SNOWFALL TO THE HIGH COUNTRY TODAY AND TONIGHT. TEMPERATURES
WILL DROP DRAMATICALLY...RESULTING IN TEMPERATURES 30 TO 40
DEGREES COOLER THAN HIGHS ON MONDAY. FREEZING TEMPERATURES ARE
EXPECTED ACROSS MUCH OF THE STATE WEDNESDAY NIGHT.

AHEAD OF THE FRONT...THE COMBINATION OF GUSTY WINDS AND LOW
HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS
SOUTHEAST UTAH INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STORM SYSTEM WILL EXIT THE AREA DURING THE DAY
THURSDAY...ALLOWING A DRIER AND MORE STABLE AIRMASS TO DEVELOP FOR
FRIDAY AND SATURDAY.

ANOTHER COLD PACIFIC STORM SYSTEM MAY AFFECT THE REGION LATE THIS
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:15 AM MDTFreeze WatchSLC10 hr
Sep 30, 1:15 PM MDTFreeze WarningSLC20 hr

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.